Jump to content




Photo
- - - - -

Adderall instead of Vyvanse


  • Please log in to reply
5 replies to this topic

#1 koali777

koali777

    Member

  • Member
  • Pip
  • 1024 posts

Posted 22 February 2010 - 01:03 PM

I was on Vyvanse, but my doctor put me on 140 mg (I read the highest dosage you should go is 70 mg). It made me pretty crazy. Now it's been over a year, and I'm on Pristiq and Risperdal. I'm wanting to get back on an ADD drug because it's so hard to concentrate, made even worse on Risperdal. I liked feeling hyper enough to be able to work and go to school over 12 hours a day without being tired like I was on Vyvanse. Will Adderall do the same for me? Is it safe to take, given my reaction to severely high dosages of Vyvanse? I'm allowed to "suggest" meds to my pdoc, and I was wondering if I should even bother suggesting Adderall or if she'd just laugh in my face.

Diagnoses: Bipolar with psychotic features; juvenile diabetes; macular edema (due to over 2 decades of diabetes)

Current meds: Adderall- 10 mg twice daily; Wellbutrin SR- 150 mg twice daily; Latuda- 120 mg; Vistaril- 50 mg PRN; Trileptal- 300 mg twice daily; insulin pump; birth control

Past antidepressants: Celexa, Zoloft, Lexapro, Anafranil, Nortriptyline, Wellbutrin XL, Pristiq

Past antipsychotics: Geodon, Abilify, Seroquel, Risperdal, Saphris

Past mood stabilizers: Lithium, Tegretol

Past ADD meds: Vyvanse, Strattera, Adderall XR

Past sleep meds: Ambien, Rozerem, Restoril, Benadryl, Trazodone

Past anti-anxiety meds: Klonopin

Past misc. meds: Cogentin, various types of insulin



#2 eccentrik_drummer_chik

eccentrik_drummer_chik

    Arghh......

  • Member
  • Pip
  • 244 posts

Posted 22 February 2010 - 03:08 PM

I was on Vyvanse, but my doctor put me on 140 mg (I read the highest dosage you should go is 70 mg). It made me pretty crazy.

Not the exact answer to your question, but I just got a new pdoc, she was shocked that I'd been put on 70mg of Vyvanse right off the bat since it is supposed to be the highest dosage. Knowing how it's made me feel, I can imagine how you felt on 140! She did say that I am bipolar which I've suspected for a long time but didn't really want to believe, but also agreed with the dr that I thought was quacky and said I have ADD. I actually asked her for something not as strong as the Vyvanse, and she gave me a script for Ritalin, haven't started taking it yet. My girlfriend was taking Adderall and had this idea that it was stronger than Vyvanse, and her insurance ran out and she tried the Vyvanse, and she thought it was way stronger than the Adderall. I personally have found the Vyvanse to be unpredictable, in that each day it affects me differently. You know how it is different from the others in how it metabolizes, how it needs digestive enzymes to release the lysine molecule in order to release the amphetatmine? I'm thinking that this can affect the way it metabolizes each day, which I don't like. I've also researched people who have both ADD and bipolar, and so long as the moods are under control first, it seems it can be safe to treat the ADD. My problem was going to a pdoc who just happens to specialize in ADD (I now know that, my other pdoc told me), so that's all he cared to focus on in me, even though I was being brought to the suicidal brinks by the Vyvanse and Wellbutrin I was on.......


Bipolar & Anxiety

Current Meds: Depakote 500mg, Celexa 20mg, Ambien 10mg, Clonazepam .5mg PRN, Propranolol 20mg, Gabapentin 100mg PRN


#3 ldo

ldo

    Member

  • Member
  • Pip
  • 1291 posts

Posted 23 February 2010 - 01:51 PM

It strikes me that at this point neither one of you knows what a low dose will do. I think it's bad enough when a pdoc starts with the recommended normal dose. What's wrong with starting low and working your way up?

I'm not clear what's so horrible about Adderall, since if you wait a while before you eat something it's pretty consistent. (I allowed half an hour, one hour for stuff like OJ.) At least if it doesn't make you anxious. And you probably need to take it two or three times if you want to be unmuddled all day.
dx:
dysthymia, ADD (mostly inattentive)
(dysthymia well treated, ADD not so much)
rx:
dexedrine 5mg three times/day, sorta
back on Prozac, alternating 5 and 7.5mg/day
150mg bupropion sr (generic Welbutrin) daily
clonidine for sleep, I forget how much
various heart/bp/cholesterol meds

#4 eccentrik_drummer_chik

eccentrik_drummer_chik

    Arghh......

  • Member
  • Pip
  • 244 posts

Posted 26 February 2010 - 08:58 PM

[quote name='ldo' date='23 February 2010 - 11:51 AM' timestamp='1266951085' post='394055']
It strikes me that at this point neither one of you knows what a low dose will do. I think it's bad enough when a pdoc starts with the recommended normal dose. What's wrong with starting low and working your way up?

Very true, but when the very first pdoc you've ever had prescribes an amount which you then ten months later find out to be the maximum dosage, it's a messed up situation. Everytime I had my ten minute appt. and told him how anxious, freaked out, suicidal, or whatever else I might be feeling that week, he never once attributed it to the Vyvanse, just to the Wellbutrin. I myself in the last few months have been voluntarily taking less, but it still causes mega dry mouth which I hate. Today I finally got the Ritalin filled (had to be ordered), first day I tried it. Definately don't feel anxious, definately think it's on the low end, 5 mg 2/day. Plus don't feel manic, but feel fricken depressed, but all my meds are new, so who knows.....

Have you tried Ritalin?

Bipolar & Anxiety

Current Meds: Depakote 500mg, Celexa 20mg, Ambien 10mg, Clonazepam .5mg PRN, Propranolol 20mg, Gabapentin 100mg PRN


#5 Guest_TomatoHead_*

Guest_TomatoHead_*
  • Guests

Posted 01 April 2010 - 02:06 PM

Are you out of your mind? Are you on 140mg of Vyvanse right now?

What on earth did your doctor expect putting you on twice the maximum recommended dosage? Doesn't he know that anyone whatsoever can suffer from psychosis if given a high enough dose of amphetamine? Or that high doses can cause caridiac toxicity? If you had a heart attack and died your family would easily win a malpractice lawsuit against him.

Frankly, he should be glad you aren't suing his butt for malpractice anyways.

I can tell you from personal experience that at the right dose, Vyvanse has saved my life. I'm more productive, happier and a big success. If you increase my dose from where it is at all, I suffer from extreme depression that goes away when the med wears off.

You need to be careful. Higher doses can really screw you up.

As for adderall compared to vyvanse it might be more likely to cause anxiety as a side effect. But if you take it within normal prescribed dosages you might not have the same problem?

#6 null0trooper

null0trooper

    Member

  • Member
  • Pip
  • 3928 posts

Posted 02 April 2010 - 01:00 AM

Are you out of your mind? Are you on 140mg of Vyvanse right now?


According to the original post, Koali's been off it for a year.

Doesn't he know that anyone whatsoever can suffer from psychosis if given a high enough dose of amphetamine? Or that high doses can cause caridiac toxicity? If you had a heart attack and died your family would easily win a malpractice lawsuit against him.


"Anyone whatsoever"? Got anything to back any of those statements beyond a pointer to side effects identified from amphetamine abuse stats?


Frankly, he should be glad you aren't suing his butt for malpractice anyways.


However, starting an adult psych patient at the top recommended dose, or higher, is still pretty damned stupid, since there's always a good chance that the symptoms may not be from ADHD and stimulants can be a bad choice for bipolar or anxiety disorder patients without ADHD.

Proof once again that we are the only adventurers for whom the letters "AD&D" stand for "Attention Deficit Disorder" - Roy Greenhilt, Order of the Stick

Rule your own nation at Cyber Nations, A nation simulation game! Yes, I do waste spend a lot of time on it, especially the Viridian Entente's alliance boards.






The content of individual posts on this site are the sole work of their authors and do not necessarily reflect the opinions and/or policies of the Administrators, Moderators, or other Members of the Crazyboards community. Health related topics should not be used for the purpose of diagnosis or substituted for medical advice. It is your responsibility to research the accuracy, completeness, and usefulness of all opinions, services, and other information found on the site, and to consult with your professional health care provider as to whether the information can benefit you.